Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 229, NWS North Platte, NE

July 11, 20114 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2011, 10:37 PM MDT for 4 counties in Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 10:37 PM MDT (04:37 UTC)
Expired
Jul 11, 2011, 11:30 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Hooker County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2166 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WUUS53 KLBF 120437
SVRLBF
NEC091-113-117-171-120530-
/O.NEW.KLBF.SV.W.0229.110712T0437Z-110712T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  WESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
  WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1230 AM CDT/1130 PM MDT/

* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR TRYON...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STAPLETON...HIGHWAY 97 CROSSING THE DISMAL RIVER...HIGHWAY 97 MILE
  MARKER 40...HIGHWAY 97 MILE MARKER 50 AND HIGHWAY 2 MILE MARKER
  200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4204 10071 4143 10045 4139 10058 4140 10071
      4139 10138 4166 10139
TIME...MOT...LOC 0438Z 222DEG 44KT 4162 10089
WIND...HAIL 70MPH <.75IN

$$

SPRINGER
2 follow-up statements
366 
WWUS53 KLBF 120513
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 AM CDT TUE JUL 12 2011

NEC091-113-117-171-120530-
/O.CON.KLBF.SV.W.0229.000000T0000Z-110712T0530Z/
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
1213 AM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
THOMAS...MCPHERSON...WESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES
UNTIL 1230 AM CDT/1130 PM MDT/...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF THEDFORD...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4204 10071 4143 10045 4139 10058 4140 10071
      4139 10138 4166 10139
TIME...MOT...LOC 0513Z 222DEG 44KT 4193 10050
WIND...HAIL 60MPH <.75IN

$$

SPRINGER
162 
WWUS53 KLBF 120529
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 AM CDT TUE JUL 12 2011

NEC091-113-117-171-120538-
/O.EXP.KLBF.SV.W.0229.000000T0000Z-110712T0530Z/
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
1229 AM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN THOMAS...MCPHERSON...
WESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES WILL EXPIRE AT 1230 AM
CDT/1130 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN THOMAS 
COUNTY UNTIL 1245 AM CDT.

LAT...LON 4204 10071 4143 10045 4139 10058 4140 10071
      4139 10138 4166 10139
TIME...MOT...LOC 0528Z 222DEG 44KT 4206 10032

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON JUL 11 2011

.SYNOPSIS...
UPPER LEVEL RIDGE CONTINUES TO BE CENTERED OVER THE SOUTHEAST
CONUS TODAY. MONSOON MOISTURE FROM BOTH THE PACIFIC AND GULF OF
MEXICO CONTRIBUTING TO RICH UPPER LEVEL MOISTURE SEEN ON WATER
VAPOR IMAGERY. AT THE SURFACE EASTERLY/SOUTHEASTERLY FLOW
CONTINUES TO INCREASE SURFACE MOISTURE. DEW PTS ARE HIGHEST OVER
THE EASTERN CWA...WHERE KLBF AND KBBW ARE BOTH AT OR ABOVE 70
DEGREES. MEANWHILE PARTLY SUNNY SKIES HAVE KEPT TEMPS IN THE 80S.
RADAR SHOWING THUNDERSTORMS DEVELOPING ALONG THE FRONT RANGE OF
THE ROCKIES OF WYOMING AND COLORADO...AND ARE PUSHING NORTHEAST.

&&

.SHORT TERM...
TONIGHT WILL BE ANOTHER ACTIVE NIGHT AS PLENTY OF MOISTURE
COMBINE WITH ANOTHER UPPER LEVEL DISTURBANCE AND A SURFACE FRONT
TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. PW VALUES FROM THE
MORNING KLBF SOUNDING WERE ALREADY 1.54 INCHES...AND WITH SE
WINDS THROUGHOUT THE DAY...HAVE INCREASE TO AROUND 1.65 TO 1.85
INCHES...WHICH IS OVER 2 STANDARD DEVIATION ABOVE NORMAL. THUS
THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY
RAIN. DUE TO LOCALIZED NATURE AND EXPECTED LOCATION OF
CONVECTION...WILL HOLD OFF ON ANY FLASH FLOOD HEADLINE FOR NOW.
SEE HYDRO DISCUSSION FOR MORE. IN ADDITION TO THE HEAVY RAIN
THREAT...WILL ALSO HAVE TO MONITOR FOR SEVERE THUNDERSTORMS. CAPE
VALUES OF 1K TO 2K J/KG IN THE EASTERN PANHANDLE WILL COMBINE WITH
LOW LCL HEIGHTS AND DECENT SHEAR...0-6KM BULK SHEAR GREATER THAN
30 KTS ALONG WITH GOOD DIRECTIONAL SHEAR. HAIL AND WINDS WILL BE
THE PRIMARY THREAT HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT.

TOMORROW WILL SEE AN INCREASE IN CLOUDS AS THE SURFACE BOUNDARY
SLIDES A LITTLE SOUTH. THIS WILL HOLD TEMPS COOLER...WITH HIGHS
ONLY IN THE 70S NORTH AND LOWER TO MID 80S IN THE SOUTHWEST. UPPER
PATTERN REMAINS SOUTHWEST/WESTERLY FLOW AND MODELS BRING ANOTHER
WAVE ACROSS THE AREA. HIGH MOISTURE THROUGH THE COLUMN WILL
PERSIST AND DEPENDING ON RAINFALL TONIGHT...WILL NEED TO MONITOR
FOR POSSIBLE FLASH FLOODING TOMORROW.

BY THURSDAY THE RIDGE WILL BEGIN TO RETROGRADE
WEST/NORTHWEST...BACK TOWARDS THE SOUTHERN PLAINS. MODELS PUSH THE
TRAIN OF SYSTEMS FURTHER NORTH INTO THE DAKOTAS. MAY NEED TO ADD
POPS...HOWEVER EXPECT ANYTHING TO BE ISOLATED AT BEST IN THE LATE
AFTERNOON OR EARLY EVENING. CAP STRENGTHENS SO CONFIDENCE IS LOWER
THAT THE CAP WILL BE BROKEN.

.LONG TERM...
FRIDAY INTO THE FIRST OF NEXT WEEK THE RIDGE CONTINUES TO DRIFT
NORTH. THIS WILL CONTINUE TO LIMIT THE CHANCE FOR
THUNDERSTORMS...HOWEVER MAY SEE A STRAY STORM FOR THE HIGH TERRAIN
TO THE WEST DRIFT INTO THE WESTERN CWA. TEMPERATURES ARE EXPECTED
TO BE ON THE INCREASE. LOWER TO MID 90S ARE A GOOD STARTING POINT.
SOUTHWEST NEB WILL PUSH CLOSE TO TRIPLE DIGITS. WET GROUND FROM
RECENT RAINFALL MAY HOLD TEMPS IN THE UPPER 90S.

&&

.AVIATION...
ACTIVE WEATHER IS EXPECTED ACROSS NEBRASKA THROUGH MID-DAY ON
TUESDAY WHICH SHOULD BRING PERIODS OF RAIN...THUNDERSTORMS...AS
WELL AS LOWERED CEILINGS AND VISIBILITIES AT TIMES. A SURFACE
FRONTAL BOUNDARY IN THE VICINITY OF THE NEBRASKA/KANSAS BORDER
THEN EXTENDING NORTH INTO EASTERN WYOMING WILL SERVE AS AN AREA
OF FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS ARE
EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE NEBRASKA
PANHANDLE AND MAY ALSO FORM NEAR THE FRONT EXTENDING TO SOUTHWEST
NEBRASKA. TO ACCOUNT FOR THIS HAVE MENTION OF CB IN THE KLBF
FORECAST STARTING LATER THIS AFTERNOON. THE ACTIVITY SHOULD THEN
SHIFT TO THE EAST/NORTHEAST INTO THE EVENING HOURS...IMPACTING
BOTH KLBF AND KVTN. AS THE EVENING PROGRESSES...THE LOW LEVEL JET
WILL INCREASE WITH THE STRONGEST FOCUS OVER THE NORTHERN HALF OF
NEBRASKA. ACTIVITY IS EXPECTED TO BE MORE WIDESPREAD IN THESE
AREAS AND CONTINUE THROUGH MUCH OF THE MORNING ON TUESDAY.
ALSO...SOME REDUCED VISIBILITIES ARE POSSIBLE TUESDAY MORNING AS
BOUNDARY LAYER MOISTURE WILL BE HIGH. HAVE INCLUDED A VISIBILITY
RESTRICTION AT KVTN AS MORE PRECIPITATION IS EXPECTED AND WINDS
DECREASE IN THE MORNING TO REDUCE MIXING POTENTIAL AND LEAD TO
SOME LIGHT FOG. THIS MAY BE NEEDED AT KLBF AS WELL BUT WITH LOWER
CONFIDENCE IN THESE AREAS LEFT IT OUT OF THE FORECAST AT THIS
POINT.

&&

.HYDROLOGY...
HEAVY RAINFALL WILL BE A THREAT LATER THIS AFTERNOON AND INTO
TUESDAY...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
PRECIPITABLE WATER VALUES ACROSS NEBRASKA AT 17Z WERE ABOUT 1.20
INCHES OVER NORTHERN NEBRASKA WITH AROUND 1.70 INCHES OVER SOUTH
CENTRAL NEBRASKA AND OVER 1.90 INCHES IN FAR SOUTHEAST NEBRASKA.
NORMAL VALUES FOR THIS TIME OF YEAR ARE 1.00 INCHES. EASTERLY
FLOW ACROSS THE FORECAST AREA WILL LIKELY BRING THE HIGHER
MOISTURE OVER IOWA/MISSOURI WESTWARD INTO THE FORECAST AREA.

ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL
FOR HEAVY RAINS...THEN TONIGHT THE LOW LEVEL JET WILL INCREASE
WITH BEST FORCING POTENTIAL OVER THE NORTHERN PARTS OF NEBRASKA.
THIS FORCING...ALONG WITH INCREASED MOISTURE /PRECIPITABLE WATER
VALUES/ AND WITH WARM CLOUD LAYER DEPTHS INCREASING TO 3500 TO
4000M TONIGHT COULD HAVE A DECENT THREAT FOR HIGH RAINFALL
AMOUNTS WITH STORMS BEING VERY EFFICIENT RAIN MAKERS. CURRENT
MODELS SHOW HIGHEST POTENTIAL FOR CONTINUED DEVELOPMENT OF
THUNDERSTORMS AND THUS HIGHEST RAINFALL MAINLY NORTH OF HIGHWAYS
2 AND 91. HOWEVER...COULD SEE THIS HAPPENING A BIT FURTHER SOUTH
SO WILL SAY HIGHEST THREAT WILL BE NORTH OF INTERSTATE 80 FOR NOW
AND WILL BE MONITORING THIS CLOSELY. ALSO TO CONSIDER IS RECENT
RAINFALL WHICH HAS BEEN LESS OVER NORTHERN NEBRASKA WHERE THE
HIGHEST HEAVY RAIN THREAT IS RIGHT NOW. AS THESE AREAS WILL BE
ABLE TO TAKE MORE WATER...AND WITH A BIT OF UNCERTAINTY STILL ON
WHERE THE HEAVY RAINS WILL SET UP...WILL STAY WITHOUT A FLASH
FLOOD WATCH FOR TONIGHT WITH THE THREAT LOOKING TO BE MORE
LOCALIZED RATHER THAN WIDESPREAD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 9 PM MDT THIS EVENING FOR NEZ004- 022-056.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...BROOKS
Hazardous weather outlook, Jul 11, 9:14 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT MON JUL 11 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-130315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1014 PM CDT MON JUL 11 2011 /914 PM MDT MON JUL 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TONIGHT. ANY
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND TORRENTIAL RAINS BEING THE MAIN
THREATS. IN ADDITION...WITH THE THREAT OF HEAVY RAINS WITH THESE
STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS REMAINS TUESDAY
AND TUESDAY NIGHT. HEAVY RAINFALL IS ALSO POSSIBLE...PRIMARILY
NORTH OF HIGHWAYS 2 AND 91.

THE UNSETTLED WEATHER PATTERN WILL DIMINISH BY WEDNESDAY AND
BEYOND AS A STRONG UPPER LEVEL RIDGE BUILDS FROM THE SOUTHERN
INTO THE CENTRAL PLAINS. ONLY AS SLIGHT CHANCE FOR GENERAL
THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME. TEMPERATURES
WILL HEAT UP INTO THE MID AND UPPER 90S BY THE WEEKEND WITH THE
HEAT INDEX REACHING TO A 100 OR HIGHER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE ENTIRE
OUTLOOK AREA. REPORTS OF HEAVY RAINS WOULD BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, Jul 11, 9:02 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUL 11 2011

NEZ058-069-120345-
CHASE NE-PERKINS NE-
902 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS AND CHASE COUNTIES UNTIL
945 PM MDT...

AT 858 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA TO 8 MILES NORTHEAST OF
ALVIN...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
CHAMPION AROUND 915 PM MDT.
WILD HORSE SPRING...HIGHWAY 61 MILE MARKER 60...IMPERIAL AND GRANT
AROUND 920 PM MDT.
ENDERS RESERVOIR STATE RECREATION AREA...HIGHWAY 61 MILE MARKER 50
AND ENDERS AROUND 925 PM MDT.
MADRID AROUND 930 PM MDT.
WAUNETA AROUND 935 PM MDT.
ELSIE AROUND 940 PM MDT.
GRAINTON AROUND 945 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 11, 9:20 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT MON JUL 11 2011

NEZ005-025-094-120400-
EASTERN CHERRY NE-THOMAS NE-WESTERN CHERRY NE-
1020 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND THOMAS
COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWNLEE TO 6 MILES
SOUTH OF SENECA...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BROWNLEE AROUND 1025 PM CDT.
HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AROUND 1035 PM CDT.
HIGHWAY 83 MILE MARKER 160 AROUND 1040 PM CDT.
HIGHWAY 83 MILE MARKER 140 AND THEDFORD AROUND 1045 PM CDT.
HIGHWAY 2 MILE MARKER 220 AROUND 1100 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 11, 9:28 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT MON JUL 11 2011

NEZ035-057-120415-
ARTHUR NE-KEITH NE-
928 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR AND KEITH
COUNTIES UNTIL 1015 PM MDT...

AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OTTER CREEK
CAMPGROUND TO OGALLALA TO MADRID...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
LEMOYNE AND KINGSLEY DAM AROUND 935 PM MDT.
HIGHWAY 61 MILE MARKER 100 AND ROSCOE AROUND 940 PM MDT.
KEYSTONE AROUND 945 PM MDT.
HIGHWAY 61 MILE MARKER 110 AROUND 955 PM MDT.
INTERSTATE 80 MILE MARKER 140 AROUND 1000 PM MDT.
PAXTON...HIGHWAY 61 MILE MARKER 120...HAYTHORN LAKE...SARBEN...ARTHUR
AND INTERSTATE 80 MILE MARKER 150 AROUND 1015 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, Jul 11, 9:50 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1050 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     8 NNE HAY SPRINGS       42.79N 102.63W
07/11/2011  E60.00 MPH       SHERIDAN           NE   PUBLIC

            SAID SMALL BRANCHES WERE BROKEN OFF TREES.

0436 PM     HAIL             8 NNE HAY SPRINGS       42.79N 102.63W
07/11/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

0520 PM     HAIL             1 NW RUSHVILLE          42.72N 102.48W
07/11/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

0525 PM     HAIL             8 W CLINTON             42.76N 102.51W
07/11/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

            HAIL LASTED FROM 515 PM CDT TO 545 PM CDT. RAINFALL WAS
            ESTIMATED TO BE 2 TO 3 INCHES. MOST OF THE HAIL WAS 1/2
            INCH AND COVERED THE GROUND WITH MAXIMUM SIZE OF 1 INCH.

0538 PM     HAIL             2 W CLINTON             42.76N 102.39W
07/11/2011  E1.75 INCH       SHERIDAN           NE   PUBLIC

0617 PM     HEAVY RAIN       5 SW GORDON             42.76N 102.27W
07/11/2011  M3.50 INCH       SHERIDAN           NE   PUBLIC

0617 PM     HAIL             5 SW GORDON             42.76N 102.27W
07/11/2011  E1.75 INCH       SHERIDAN           NE   PUBLIC

0625 PM     TSTM WND GST     11 SSW GORDON           42.66N 102.29W
07/11/2011  E60.00 MPH       SHERIDAN           NE   PUBLIC

            UP TO 4 INCH BRANCHES WERE TORN OFF TREES.

0630 PM     HAIL             11 SSE GORDON           42.66N 102.12W
07/11/2011  E2.50 INCH       SHERIDAN           NE   PUBLIC

0733 PM     TSTM WND GST     20 NNE ELLSWORTH        42.33N 102.14W
07/11/2011  E60.00 MPH       SHERIDAN           NE   PUBLIC

0733 PM     HAIL             20 NNE ELLSWORTH        42.33N 102.14W
07/11/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

0738 PM     HAIL             19 NNE ELLSWORTH        42.31N 102.14W
07/11/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

            HAIL COVERED THE GROUND.

0747 PM     TSTM WND GST     23 NNE ELLSWORTH        42.37N 102.11W
07/11/2011  E70.00 MPH       SHERIDAN           NE   PUBLIC

            FORTY FOOT TALL CEDAR TREE UPROOTED.

0747 PM     HAIL             23 NNE ELLSWORTH        42.37N 102.11W
07/11/2011  E1.75 INCH       SHERIDAN           NE   PUBLIC

0835 PM     HAIL             17 N WHITMAN            42.29N 101.54W
07/11/2011  E1.00 INCH       CHERRY             NE   PUBLIC

0900 PM     FLASH FLOOD      5 N RUSHVILLE           42.79N 102.47W
07/11/2011                   SHERIDAN           NE   PUBLIC

            A RURAL ROAD WASHED OUT NORTH OF RUSHVILLE.

0902 PM     TSTM WND GST     20 NE WHITMAN           42.25N 101.26W
07/11/2011  E40.00 MPH       CHERRY             NE   PUBLIC

0925 PM     TSTM WND GST     11 NNW MULLEN           42.19N 101.13W
07/11/2011  E40.00 MPH       CHERRY             NE   PUBLIC

0935 PM     TSTM WND GST     6 NW MULLEN             42.10N 101.13W
07/11/2011  E50.00 MPH       CHERRY             NE   PUBLIC

&&

JAHSENMA
Special weather statement, Jul 11, 10:05 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT MON JUL 11 2011

NEZ024-036-120445-
HOOKER NE-MCPHERSON NE-
1005 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCPHERSON AND HOOKER
COUNTIES UNTIL 1045 PM MDT/1145 PM CDT/...

AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EAST CODY LAKE...OR 21 MILES NORTHWEST OF
TRYON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 50 AROUND 1040 PM MDT.
HIGHWAY 97 CROSSING THE DISMAL RIVER AND HIGHWAY 97 MILE MARKER 60
AROUND 1045 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 11, 10:14 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT MON JUL 11 2011

NEZ036-037-059-120500-
LINCOLN NE-LOGAN NE-MCPHERSON NE-
1114 PM CDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCPHERSON...WESTERN
LOGAN AND NORTHERN LINCOLN COUNTIES UNTIL MIDNIGHT CDT...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF DIAMOND BAR LAKE...OR 15
MILES SOUTHWEST OF TRYON...MOVING EAST AT 50 MPH.

WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRYON...
  STAPLETON...
  RINGGOLD...
  GANDY...
  HIGHWAY 92 MILE MARKER 200...
  HIGHWAY 97 MILE MARKER 10...
  HIGHWAY 97 MILE MARKER 20...
  HIGHWAY 83 MILE MARKER 90...
  HIGHWAY 92 MILE MARKER 220...
  HIGHWAY 83 MILE MARKER 100...
  HIGHWAY 83 MILE MARKER 120...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:14 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan61 min
Jul 11, 6:19 PM MDTTornado WarningLBFCherry41 min
Jul 11, 7:02 PM MDTTornado WarningLBFCherry41 min
Jul 11, 7:12 PM MDTSevere Thunderstorm WarningLBFCherry63 min
Jul 11, 7:17 PM MDTTornado WarningLBFCherry28 min
Jul 11, 7:23 PM MDTSevere Thunderstorm WarningLBFDeuel67 min
Jul 11, 7:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jul 11, 8:40 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas65 min
Jul 11, 11:18 PM MDTTornado WarningLBFThomas27 min
Jul 12, 3:00 PM MDTFlash Flood WatchLBFChase, Deuel, Hayes, Keith, Lincoln, Perkins15 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.